First Chemo

Hey All!

Had my first Chemo today I am fine now but I had a reaction to the Carboplatin and it was very scary! Felt very strange chest very tight apparently my face went bright red and I felt very hot!!! (It wasnt a menopause hot flush which I had read can be mistaken for a reaction). The nurses were ready for it and for it sorted very quickly but it was very scary while it was happening!!! Anyone have the same experience??

D

11 Replies

oldestnewest
  • I'm glad things were sorted .. That's exactly why chemo is given by nurses who specialise. xxx

  • Hi D,

    I had something similar. They just gave me a large dose of antihistamine and slowed down the infusion (basically made it double the length of time). The good news is there are no long lasting effects and they should be able to still give you the treatment. Just make sure the next time you remind them if what happened.

    Wishing you all the best

    Xxx

    Trish

  • It's not uncommon, as I expect you'll find from other replies.

    It IS scary.

    I had no problems with first line carbo, but progressively worse reactions with second line. Just as you describe.

    As someone else says, just make sure to keep reminding people so they're on standby for any problems. I was so impressed with the chemo nurses. I always am, but this was something else.

    Good luck with it. xx

  • I had a reaction in my second line on the 3rd infusion with carbo. They stopped the infusion and gave me antihistamines and steroids. I was ok with it in 1st line. I was changed to Cisplatin. It is scary when this happens.

    All the best Ena

  • Thanks for the responses! Yes the nurses were fantastic and were on it straight away! They gave me antihistamine and steroid and took me off the infusion for 30 mins. They then tried again and all went fine! Will have to have extra steroid and antihistamine now for each infusion and they will keep an eye out for any more strange reactions! It was scary but I was in the right place and felt very safe so it's onwards and upwards now! Very glad to get the first one over only 5 more to go now!!!

    D

  • Had exactly the same, they slowed down the infusion, gave me anti histomines (which always made me sleepy), I found a little nap got me through that.

    I got through the other 5 doses without any trouble.

    Sure you will be fine after this blip, all the best,

    Carole xx

  • Cheers Carole! I too had an antihistamine induced sleep they have always made me very sleepy but it was was good to pass the time!

    Happy Christmas!

    Dx

  • Happy Christmas to you too, a sleep does pass the time and a few trivial mags,always like a bit of Gracia or reveal, nothing too intellectual because of Chemo brain,

    You take care,

    Lots of love,

    Carole xxx

  • I had exactly the same thing on first day of first round . Scary at time but once they took precautions as above I was fine and never happened again for remaining 17 weeks/doses . They gave me steroid tablets to take the night before and was fine thereafter . Best of luck with rest of your treatment

  • Yes had the Grazia and reveal and my trusted ipad with two Harry Potter movies which I watched so it wasn't too bad of a day really!!!

    Thanks Carole and Susan!!!

    D

  • Happy Christmas and a healthy New Year,

    Carole xxx

You may also like...